| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hematoma (1884); Swelling/ Edema (4577)
| Date of Event |
09/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part: 65771101300, lot: 61259345, femoral stem 12/14 neck taper press-fit cementless size 13.5 standard offset.Part: 00620006022, lot: 60988014, shell porous with cluster holes 60 mm o.D.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02998, 0002648920-2021-00352.
Event or Problem Description
It was reported that the patient underwent right tha, subsequently patient developed right leg swelling, pain and elevated metal ions and was revised 8 years later.Ivc filter placed and additional surgical procedure performed to remove the mass with vascular surgeon assisting due to the location, performed 2 days post-revision.Ongoing dvts were found in right leg, as well as hematoma.Surgical intervention performed 1 month post-revision to remove groin hematoma and hip incision hematoma.Surgeon noted the hematoma were not communicated, but separate.Approximately 1.5 liter hematoma removed from hip incision.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6. it was reported male patient underwent a right hip revision due to metal related pathology on (b)(6) 2019 and subsequently developed post op complications, including dvts which required filter placement and anticoagulation therapy.As the patient developed this complication requiring additional medication to treat the dvt this increased the patients risk for developing additional complication of hematoma.The patient developed large hematoma to hip surgical site which required surgical intervention to remove the hematoma.The procedure was performed on (b)(6) 2019.This patient had increased risk for this complication due to recent extensive revision procedure, post op anticoagulation therapy as well as morbid obese bmi of 43.31.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure.The development of a postoperative hematoma after a procedure can be correlated with the surgical procedure and perioperative anticoagulation therapy to prevent dvt (prophylaxis).Patients may be at increased risk for developing hematomas if they have received fresh-frozen plasma, vitamin k, or hormonal therapy as well.Most hematomas resolve on their own, without surgical intervention, while some others do not.Larger hematomas may need to be surgically evacuated in order to resolve.As time frames of onset differ due to individual contributing factors, a specific time frame of expected occurrence cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.